Journal article icon

Journal article

Distribution functions for resonantly trapped orbits in the Galactic disc

Abstract:

The present-day response of a Galactic disc stellar population to a non-axisymmetric perturbation of the potential has previously been computed through perturbation theory within the phase-space coordinates of the unperturbed axisymmetric system. Such an Eulerian linearized treatment, however, leads to singularities at resonances, which prevent quantitative comparisons with data. Here, we manage to capture the behaviour of the distribution function (DF) at a resonance in a Lagrangian approach...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1093/mnras/stx1825

Authors


Fouvry, J-B More by this author
More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Physics; Theoretical Physics
Oxford college:
Merton College
National Aeronautics and Space Administration More from this funder
Publisher:
Oxford University Press Publisher's website
Journal:
Monthly Notices of the Royal Astronomical Society Journal website
Volume:
471
Issue:
4
Pages:
4314-4322
Publication date:
2017-07-05
Acceptance date:
2017-07-20
DOI:
EISSN:
1365-2966
ISSN:
0035-8711
Pubs id:
pubs:742097
URN:
uri:2e7b01c7-1dcf-4a1b-b638-85b9361c856b
UUID:
uuid:2e7b01c7-1dcf-4a1b-b638-85b9361c856b
Local pid:
pubs:742097

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP